Title :
Comments, with reply, on ´Solving the generalized eigenvalue problem with singular forms by M.D. Zoltowski
Author :
Fernando, K.V. ; Zoltowski, M.D.
Author_Institution :
Numerical Algorithms Group Ltd., Oxford, UK
fDate :
3/1/1989 12:00:00 AM
Abstract :
The above-titled letter (ibid., vol.75, no.11, p.1546-8, Nov. 1987) proposed two numerical algorithms for the solution of generalized eigenvalue problem Ax= lambda , where it is assumed that the matrix B is Hermitian. It was claimed by the author that standard algorithms are not available if the matrix B is singular. The commenters draw attention to the literature in this field based on the QZ algorithm. The author thanks the commenters for supplying the information but points out to prospective readers certain caveats with regard to use of the QZ algorithm.
Keywords :
algebra; QZ algorithm; caveats; generalized eigenvalue problem; literature; numerical algorithms; singular forms; Eigenvalues and eigenfunctions; Libraries; Linear algebra; Notice of Violation;
Journal_Title :
Proceedings of the IEEE